Retailers told to recall batches of cold and flu capsules

News

Retailers told to recall batches of cold and flu capsules

Major retailers have been told to recall batches of cold and flu capsules because of an error on the packaging and information leaflet.

The Medicines and Healthcare Regulatory Agency said Perrigo has recalled batches from Boots, Sainsbury’s, Tesco, Asda, Wilko, Aldi, LloydsPharmacy, Morrisons, Superdrug, Waitrose, Spar and Galpharm.

The leaflet and carton wrongly states that adults, the elderly and children aged 12 and over should take two capsules every four to six hours and a maximum 12 capsules in any 24-hour period.

The correct information is that adults and children aged 16 and over should take two capsules every four to six hours and up to a maximum of 12 capsules in any 24-hour period.

Children aged 12 to 15 years should take two capsules every four to six hours and up to a maximum of eight capsules in any 24-hour period.

“I want to reassure people that, while this recall is aimed at retail level only, patient safety is at the centre of all our decision-making,” said MHRA chief safety officer Dr Alison Cave.

“If you or your child are aged 12 to 15 years, have recently used these capsules and have not experienced any side effects, there is no cause for concern. If you currently have one of these packets at home, please take note of the corrected dose in this age group and talk to your pharmacist if you are unsure of these changes.

“If you have any other questions, please speak to your healthcare professional and report any adverse reactions via the Yellow Card scheme. As is usual for paracetamol-containing products, the leaflet states that patients should only take the maximum dose for a short period of time, and longer-term use should first be discussed with a healthcare professional.”

Last month batches of Tesco's Max All-In-One Chesty Cough & Cold Lemon Sachets were recalled for a similar reason

Record my learning outcomes

News

Share: